Posted 2/11/2015 6:55 PM (GMT -6)
Ugh, what a week. That's why I haven't checked in till today.
Last fall, my nerve block kicked in after a two-month delay, and I suddenly went into overdose on the same morphine dose I'd been taking before. It required instantly going into withdrawal to go from 200mg to 30 mg a day, though the doctor argued that pain reduction didn't cause overdose.
Well, guess what. The chemo drug I'm taking has reduced my pain even more, and toward the end of last week, I started feeling slightly overdosed, each day wanting more and more to do nothing but sleep and feeling depressed, which is NOT me. My doctor said it was natural for cancer patients to have very low energy and be depressed about it, and it wasn't the morphine. I had my doubts, so I stopped the two 15mg ER tablets a day, thinking the withdrawals wouldn't be anything like the previous reduction. HA!
So I've spent the last three days in full-blown withdrawals, everything from watery diarrhea to panic attacks. But as I'm starting to feel like I might survive, my energy levels are returning (didn't have the hyperness during withdrawals, so I can feel a gradual increase), and my depression is lifting, except when I have spells of withdrawal depression. And no pain from going without the morphine.
I'm hoping by next week I can prove my doctor wrong again and show him that apparently when my pain decreases, I need to reduce my morphine immediately, because it's either going to be overdose or withdrawals.
But now I'm worried about when I might need to go on morphine in the future, like if the nerve block wears off and the new one doesn't kick in for two months like before, or when the chemo drug stops working. I thought I'd be on morphine the rest of my life, but I'm going to make darn sure I really will be before taking it again, because I do NOT want to go through withdrawals again.